Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 30, 2016, 4:18 PM EDT for Whitfield County, Georgia. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2016, 4:18 PM EDT (20:18 UTC)
- Expired
- May 30, 2016, 4:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
County Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 98 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 4:35 PM EDT | TSTM WND DMG | 2 Nnw Dalton, GA | EMERGENCY MANAGER CALLED THE OFFICE TO REPORT MULTIPLE TREES DOWN ON ROADWAYS WITHIN THE CITY OF DALTON. |
| May 30, 4:35 PM EDT | TSTM WND DMG | 2 Nnw Dalton, GA | EMERGENCY MANAGER REPORTED MULTIPLE TREES DOWN ON STRUCTURES WITHIN THE CITY OF DALTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
979
WWUS82 KFFC 302018
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 PM EDT MON MAY 30 2016
GAZ002>005-302045-
MURRAY GA-CATOOSA GA-WHITFIELD GA-WALKER GA-
418 PM EDT MON MAY 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MURRAY...CATOOSA...
WHITFIELD AND EASTERN WALKER COUNTIES UNTIL 445 PM EDT...
AT 418 PM EDT...A STRONG THUNDERSTORM WAS OVER TUNNEL HILL...OR NEAR
RINGGOLD...MOVING SOUTHEAST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AREAS AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALTON...CHATSWORTH...VARNELL...TUNNEL
HILL...COHUTTA...DAWNVILLE...ROCKY FACE AND MILL CREEK.
LAT...LON 3488 8515 3496 8495 3473 8477 3462 8508
TIME...MOT...LOC 2018Z 337DEG 11KT 3486 8502
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 30, 3:21 PM EDT, 57 minutes earlier.
Area forecast discussion, May 30, 3:21 PM EDT, 57 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 321 PM EDT MON MAY 30 2016 .SHORT TERM /Tonight through Tuesday Night/... The cu field on the west side of remnant circulation has really expanded in the last hour as CAPE values continue to rise to just over 1000 J/KG areawide. In addition to the increased clouds...isolated showers continue to pop up but thunder has been non-existent thus far. Although coverage will increase slightly...will limit to only low end chance in the grids for the northern tier and pretty much what you see is what you get. Circulation remains over the coast of the Carolinas through Tue afternoon keeping most of the deep moisture with it. We should see a more active Gulf seabreeze which could affect SW zones late in the day but by and large expect a carbon copy of todays activity with slight chance to low end chance pops mainly during the afternoon hours. Went close to guidance for both tonights lows with limited cloud cover as well as tomorrows highs. Deese .LONG TERM /Wednesday through Monday/... Have made only minor changes to the forecast, particularly with the far extended periods. Overall forecast trends are still on track, so have avoided any wholescale changes. Previous forecast discussion follows. 31 && .AVIATION... 18Z UPDATE... Continued VFR anticipated for this cycle with just some SCT cumulus for the most part. Could make a case for BKN conditions TUE afternoon but should mix out fairly quickly. Winds will be shifty once again going from NW/NE today to east tonight and back to NW on Tuesday. //ATL CONFIDENCE...18Z UPDATE... Medium on winds. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 65 89 68 88 / 20 30 20 20 Atlanta 69 89 70 88 / 20 20 20 20 Blairsville 61 82 62 82 / 20 30 30 40 Cartersville 63 90 65 89 / 20 20 20 20 Columbus 68 92 70 92 / 20 20 10 20 Gainesville 66 86 68 86 / 20 30 20 20 Macon 66 92 68 91 / 20 20 20 20 Rome 63 91 65 90 / 10 20 10 20 Peachtree City 63 89 65 89 / 20 20 20 20 Vidalia 69 91 71 90 / 20 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....Kovacik AVIATION...Deese
Hazardous weather outlook, May 30, 2:43 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 243 PM EDT MON MAY 30 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 243 PM EDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER MUCH OF NORTH AND CENTRAL GEORGIA. WEATHER HAZARDS EXPECTED... BRIEF WIND GUSTS TO 35 MPH ALONG WITH LOCALLY HEAVY RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORM CHANCES GRADUALLY INCREASE THROUGH THE WEEK AS A MORE MOIST AND UNSTABLE AIRMASS RETURNS TO THE REGION. THE GREATEST CHANCE FOR MORE WIDESPREAD DEVELOPMENT LOOKS TO BE MAINLY AFTERNOON AND EVENING PERIODS OF FRIDAY INTO SUNDAY AS A FRONTAL BOUNDARY MOVES INTO THE STATE. WEATHER HAZARDS EXPECTED... THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS WILL BE FREQUENT LIGHTNING...GUSTY WINDS AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 30, 4:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 PM EDT MON MAY 30 2016
GAZ002>005-302045-
MURRAY GA-CATOOSA GA-WHITFIELD GA-WALKER GA-
418 PM EDT MON MAY 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MURRAY...CATOOSA...
WHITFIELD AND EASTERN WALKER COUNTIES UNTIL 445 PM EDT...
AT 418 PM EDT...A STRONG THUNDERSTORM WAS OVER TUNNEL HILL...OR NEAR
RINGGOLD...MOVING SOUTHEAST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AREAS AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALTON...CHATSWORTH...VARNELL...TUNNEL
HILL...COHUTTA...DAWNVILLE...ROCKY FACE AND MILL CREEK.
LAT...LON 3488 8515 3496 8495 3473 8477 3462 8508
TIME...MOT...LOC 2018Z 337DEG 11KT 3486 8502The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:02 PM EDT | Special Weather Statement | FFC | Henry | 28 min |
| May 30, 6:15 PM EDT | Special Weather Statement | FFC | Bartow | 30 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.